Texas, 2004

Flood in Texas, June 10 to 12, 2004

June 10 to 12, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 10, 10:25 AM CST, 35 minutes earlier.

Area forecast discussion, Jun 10, 10:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 AM CDT THU JUN 10 2004

.DISCUSSION...SATELLITE IMAGERY TRENDS...RADAR INFO AND COMPOSITE
FOR FORECAST INFO FOR THE AFTERNOON SHOW HIGHEST CHANCE OF RAIN FOR
EASTERN PART OF SOUTH CENTRAL TEXAS.  AS A RESULT CONTINUED FLASH
FLOOD WATCH THROUGH 400 PM FOR BASTROP...BLANCO...BURNET...
CALDWELL...COMAL...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...
LAVACA...LEE...DE WITT...TRAVIS...WILLIAMSON AND WILSON COUNTIES.
WILL CONTINUE TREND OF LESS CHANCE OF RAIN FOR FRIDAY...KEEPING
LOW POPS OVER THE EAST PART OF SOUTH CENTRAL TEXAS.

&&

.PREVIOUS DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ONGOING
EASTERN AREAS.  PLENTY OF MOISTURE WILL BE ACTED ON BY DAILY HEATING
AND UPPER AIR DISTURBANCES TO KEEP SCATTERED ACTIVITY GOING MAINLY
EASTERN HALF OF CWA TODAY. WITH GROUND SO WET WILL EXTEND FLASH
FLOOD WATCH TIL 4 PM FOR ALL BUT WESTERN THIRD OF THE CWA. ANOTHER
HALF INCH TO ONE INCH IN SPOTS POSSIBLE.  DRYING WILL START TO MAKE
HEADWAY FRIDAY ALTHOUGH A WEAKNESS IN THE UPPER RIDGE AND PERHAPS
THE SEA BREEZE WILL LEAD TO LOW POPS MOST AFTERNOONS AND EVENINGS
FOR THE EASTERN HALF THROUGH TUESDAY. POPS PICK UP A BIT WEDNESDAY
AND THURSDAY. TEMPS WILL RUN NEAR SEASONAL NORMALS OUT WEST THE NEXT
SEVEN DAYS OR SO. HIGHS WILL CLIMB GRADUALLY CENTRAL AND EAST TO
SEASONAL LEVELS BY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  74  90  73 /  40  10  20  10
AUSTIN BERGSTROM INTL AIRPORT  87  73  90  72 /  40  10  20  10
DEL RIO INTL AIRPORT           94  76  96  76 /  05  10  10  10
SAN ANTONIO INTL AIRPORT       87  74  90  74 /  20  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 PM
CDT FOR EASTERN THIRD OF SOUTH CENTRAL TEXAS.

&&

08/19/03/26/JB
Hazardous weather outlook, Jun 10, 5:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT THU JUN 10 2004

TXZ171>173-183>194-202>209-217>225-228-111100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A FLOOD WATCH FOR FLASH FLOODING CONTINUES THROUGH 4 PM FOR
THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS. MANY CREEKS AND
RIVERS ARE STILL IN FLOOD OR NEAR BANKFULL...WHILE LOW-LYING AREAS
HAVE STANDING WATER.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY...BUT BE
MUCH LESS WIDESPREAD AND WITH LESS INTENSE RAINFALL THAN WEDNESDAY.
HOWEVER...INDIVIDUAL STORMS CAN STILL PRODUCE UP TO ONE-HALF INCH OF
RAIN...AND SOME ISOLATED SPOTS ALONG AND EAST OF INTERSTATE 35 COULD
STILL RECEIVE UP TO TWO INCHES OF RAIN TODAY.

.DAYS TWO THROUGH SEVEN...
EVEN FEWER SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND
SATURDAY...FOLLOWED BY DRY WEATHER SUNDAY AND MONDAY. LOW CHANCES OF
SHOWERS AND THUNDERSTORMS RETURN NEXT WEEK...BUT NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 10, 10:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1156 AM CDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      7 NW AUSTIN             30.38N 97.83W
06/09/2004                   TRAVIS             TX   CO-OP OBSERVER

            WATER IN HOME IN GREAT HILLS. CO-OP OBSERVER REPORTED
            1.75 IN. OF RAIN IN 1.5HRS AND 3.94 IN. IN 6HRS.

&&

JB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Karnes

When
June 10, 11:00 AM CST to June 12, 11:00 AM CST
Where
Karnes forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
28.906, -97.859 (the zone’s center; the record gives no point)

Cibolo Creek near Falls City crested at 28.40 feet on June 11 at 0900CST, where flood stage is 17.0 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409410.